×

The dynamic complexity of a three species food chain model. (English) Zbl 1142.92342

Summary: A three-species food chain model is analytically investigated and using numerical simulations. Bifurcation diagrams are obtained for biologically feasible parameters. The results show that the system exhibits rich complexity features such as stable, periodic and chaotic dynamics.

MSC:

92D40 Ecology
37N25 Dynamical systems in biology
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Segel, L., Modeling dynamic phenomena in molecular and cellular biology (1984), Cambridge University Press: Cambridge University Press Cambridge · Zbl 0639.92001
[2] Schaffer, W. M., Order and chaos in ecological systems, Ecology, 66, 93-106 (1985)
[3] Upadhyay, R. K.; Rai, V., Crisis-limited chaotic dynamics in ecological system, Chaos, Solitons & Fractals, 12, 205-218 (2001) · Zbl 0977.92033
[4] Rinaldi, S.; Casagrandi, R.; Gragnani, A., Reduced order models for the prediction of the time of occurrence of extreme episodes, Chaos, Solitons & Fractals, 12, 313-320 (2001) · Zbl 0976.92030
[5] Edwards, A. M.; Bees, M. A., Generic dynamics of a simple plankton population model with a non-integer exponent at closure, Chaos, Solitons & Fractals, 12, 289-300 (2001) · Zbl 0977.92027
[6] Letellier, C.; Aziz-Alaoui, M. A., Analysis of the dynamics of a realistic ecological model, Chaos, Solitons & Fractals, 13, 95-107 (2002) · Zbl 0977.92029
[7] Klebanoff, A.; Hastings, A., Chaos in one-predator two-prey model: general result from bifurcation theory, Math Biosci, 122, 221-223 (1994) · Zbl 0802.92017
[8] Hastings, A.; Powell, T., Chaos in a three-species food chain, Ecology, 72, 896-903 (1991)
[9] Aziz-Alaoui, M. A., Study of a Leslie-Gower-type tritrophic population model, Chaos, Solitons & Fractals, 14, 1257-1293 (2002) · Zbl 1031.92027
[10] Gakkhar, S.; Naji, R. K., Order and chaos in predator to prey ratio-dependent food chain, Chaos, Solitons & Fractals, 18, 229-239 (2003) · Zbl 1068.92044
[11] Li, Z.; Wang, W.; Wang, H., The dynamics of a Beddington-type system with impulsive control strategy, Chaos, Solitons & Fractals, 29, 1229-1239 (2006) · Zbl 1142.34305
[12] Cantrell, R. S.; Consner, C., On the dynamics of predator-prey models with the Beddington-DeAngelis functional response, J Math Anal Appl, 257, 206-222 (2001) · Zbl 0991.34046
[13] Gakkhar, S.; Naji, R. K., Seasonality perturbed prey-predator system with predator-dependent functional response, Chaos, Solitons & Fractals, 18, 1075-1083 (2003) · Zbl 1068.92045
[14] Hwang, T. W., Global analysis of the predator-prey system with Beddington-DeAngelis functional response, J Math Anal Appl, 281, 395-401 (2003) · Zbl 1033.34052
[15] Hwang, T. W., Uniqueness of limit cycles of the predator-prey system with the Beddington-DeAngelis functional response, J Math Anal Appl, 290, 113-122 (2004) · Zbl 1086.34028
[16] Sabin, G. C.W.; Summer, D., Chaos in a periodically forced predator-prey ecosystem model, Math Biosci, 113, 91-113 (1993) · Zbl 0767.92028
[17] Vandermmeer, J.; Maruca, S., Indirect effects with a keystone predator: coexistence and chaos, Theor Popul Biol, 54, 38-43 (1998) · Zbl 0941.92033
[18] Gakkhar, S.; Naji, R. K., Order and chaos in predator to prey ratio-dependent food chain, Chaos, Solitons & Fractals, 18, 229-239 (2003) · Zbl 1068.92044
[19] Rai, V.; Kumar Upadhyay, R., Chaotic population dynamics and biology of the top-predator, Chaos, Solitons & Fractals, 21, 1195-1204 (2004) · Zbl 1057.92056
[20] Peet, A. B.; Deutsch, P. A.; Peacock-Lopez, E., Complex dynamics in a three-level trophic system with intraspecies interaction, J Theor Biol, 232, 491-503 (2005) · Zbl 1442.92195
[21] Kumar Upadhyay, R.; lyengar, S. R.K., Effect of seasonality on the dynamics of 2 and 3 species prey-predator systems, Nonlinear Anal Real World Appl, 6, 509-530 (2005) · Zbl 1072.92058
[22] Varriale, M. C.; Gomes, A. A., A study of a three species food chain, Ecol Modell, 110, 119-133 (1998)
[23] Qiwu, C.; Lawson, G. J., Study on models of single populations: an expansion of the logistic and exponential equations, J Theor Biol, 98, 645-659 (1982)
[24] Rosenstein, M. T.; Collins, J. J.; De Luca, C. J., A practical method for calculating largest Lyapunov exponents from small data sets, Physica D, 65, 117-134 (1993) · Zbl 0779.58030
[25] Sprott, J. C., Chaos and time-series analysis (2003), Oxford University Press: Oxford University Press Oxford, p. 116-7
[26] Grond, F.; Diebner, H. H.; Sahle, S.; Mathias, A., A robust, locally interpretable algorithm for Lyapunov exponents, Chaos, Solitons & Fractals, 16, 841-852 (2003)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.